I finished salvage radiotherapy in June. Urinary incontinence was a real hassle. I was prescribed mirabegron and solifenicin. I have finished with these now.
During the treatment, I had the odd soiling incident. After the treatment, I had to be careful not to wander too far from a toilet either for urinary or bowel operations.
In September, bowel movements became really problematic. I have soiled myself on several occasions. Sometimes, when driving the car because I can't get to a toilet quickly enough. Sometimes it can be as simple as soiling myself at home because I get no warning of an impending need to go. My trousers can be halfway down my legs and the poo is coming out. I've even had to go in the bushes on several occasions when walking the dog. It's all getting very distressing. I'm having to get up some nights to pee and now to poo. I have soiled myself in bed overnight. There has been mucus coming our of my back passage as well, rather like a very clear hair gel. My stomach gurgles a lot and I have a lot of wind. I'm terrified of farting because I never know if I'm going to release wind or soil myself. My rectum can be itchy and hot. Very, very occasionally, I have had shooting or stabbing pains in my back passage, but not too often, but enough to be noticeable.
I contacted the nurses from PCUL who put me in touch with the pelvic radiation disease association. Didn't know that such a disease or such an association existed.
I looked PRD up on the internet and I have several of the symptoms. However, I'm not into self-diagnosis.
My cancer nurse contacted my oncologist who has prescribed rectal prednisolone. The list of side effects from that has actually put me off. I'm worn down with the side effects of the treatments I've had.
My poo samples came back clear for signs of infection. I'm still awaiting the results of the blood tests they are doing.
Does anyone have experience of this? This is not typical diarrhoea - I have no stomach cramps whatsoever. I'm still on bicalutimide, which can cause some of the above, but I really do think this is a delayed reaction to the radiotherapy.
It's degrading. Erectile dysfunction. Urinary incontinence. Soiling oneself. What a mess (literally, sometimes).